The K-theory of free quantum groups

Vergnioux, R. and Voigt, C. (2013) The K-theory of free quantum groups. Mathematische Annalen, 357(1), pp. 355-400. (doi:10.1007/s00208-013-0902-9)

[img]
Preview
Text
80843.pdf - Accepted Version

615kB

Abstract

In this paper we study the K -theory of free quantum groups in the sense of Wang and Van Daele, more precisely, of free products of free unitary and free orthogonal quantum groups. We show that these quantum groups are K -amenable and establish an analogue of the Pimsner–Voiculescu exact sequence. As a consequence, we obtain in particular an explicit computation of the K -theory of free quantum groups. Our approach relies on a generalization of methods from the Baum–Connes conjecture to the framework of discrete quantum groups. This is based on the categorical reformulation of the Baum–Connes conjecture developed by Meyer and Nest. As a main result we show that free quantum groups have a γ -element and that γ=1 . As an important ingredient in the proof we adapt the Dirac-dual Dirac method for groups acting on trees to the quantum case. We use this to extend some permanence properties of the Baum–Connes conjecture to our setting.

Item Type:Articles
Additional Information:The final publication is available at link.springer.com
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Voigt, Dr Christian
Authors: Vergnioux, R., and Voigt, C.
College/School:College of Science and Engineering > School of Mathematics and Statistics
Journal Name:Mathematische Annalen
Publisher:Springer-Verlag
ISSN:0025-5831
ISSN (Online):1432-1807
Copyright Holders:Copyright © 2013 Springer-Verlag
First Published:First published in Mathematische Annalen 357(1):355-400
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher

University Staff: Request a correction | Enlighten Editors: Update this record